Hail, Cedar
- When
- July 21, 3:17 PM CST
- Where
- Cedar County, 3 mi WNW of Randolph
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -97.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 21, 1:40 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 240 PM CDT SUN JUL 21 2002 COLD FRONT AND UPPER TROUGH SHOULD BRING A GOOD CHANCE FOR MUCH NEEDED SHOWERS AND THUNDERSTORMS AND A BREAK IN THE VERY HOT CONDITIONS AS THEY MOVE ACROSS THE AREA TNGT. POST FRONTAL RAIN AND EMBEDDED THUNDERSTORMS ENHANCED BY UVV FROM TRALING SHORTWAVE MODELS MOVE THROUGH AREA TNGT. BASED ON MODEL TRENDS CHANCE FOR SHOWERS AND FEW TSTMS LINGERING IN SE NEB AND SW IA MON MRNG. THEN MAINLY DRY MONDAY AFTN THRU TUE. MANY TEMPS BEHIND FNT HOLDING IN THE 70S WITH CLOUDINESS AND COOL AIR ADVECTION. AFTER MRNG CLOUDINESS SHOULD SEE SOME BREAKS DVLP MON AFTN. STILL SOME AREAS ON NE NEB AND W CNTRL IA MAY NOT GET MUCH ABOVE 80 FOR HIGHS ON MON AFTER FALLING BACK INTO 60S TNGT. OTHERWISE BELIEVE LOWER AND MID 80S WILL COVER MOST MAX TEMPS MONDAY. NEXT CHANCE FOR SHOWERS/TSTMS MAY DEVLOP LATE TUE NITE OR MORE LIKELY WED AS SOME SHORTWAVE ENERGY COMES OVER TOP OF RIDGE COMBINED WITH LOW LEVEL WARM AIR ADVECTION. CONFIDENCE AS TO RISK AND TIMING OF ADDITIONAL CHANCE FOR SHOWERS AND TSTMS DECREASES WITH TIME INTO EXTENDED PERIODS. SHORTWAVE AVN DEVLOPES WY/NRN CO AREA AT 25/06Z SUSPECT ALONG WITH DEEPING LOWER LEVEL LOW. THIS SEEMS TO BE A RATHER CONSISTENT PROBLEM WITH AVN THIS SUMMER SEASON. FOR NOW WILL DISREGARD THIS AND KEEP THU MAINLY DRY AND RETAIN CHANCES FOR TSTMS ON FRI AND SAT. BASED ON MRF WILL TOWARD MAINLY DRY FORECAST AT THIS TIME ON SUN DAY 7. .OMA...NONE WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-212230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 PM CDT SUN JUL 21 2002 STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT OVER PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER NORTHEAST NEBRASKA...AND OVER THE REST OF EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A COLD FRONT WILL MOVE INTO NORTHEAST NEBRASKA THIS AFTERNOON AND INTERACT WITH A MOIST AND UNSTABLE AIR MASS BRINGING THE CHANCE FOR THUNDERSTORMS. THE BEST POTENTIAL FOR THUNDERSTORMS THIS AFTERNOON APPEARS IT WILL BE WEST OF A LINE FROM COLUMBUS TO SIOUX CITY. THE FRONT WILL THEN CONTINUE SOUTHEAST ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THIS EVENING AND TONIGHT BRINGING WITH IT THE CHANCE FOR THUNDERSTORMS. BASED ON EXPECTED INSTABILITY ONCE MID LEVEL TEMPERATURES START TO COOL AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL PLAINS...SOME OF THE THUNDERSTORMS COULD GENERATE DAMAGING WIND GUSTS...AND POSSIBLY SOME LARGE HAIL. IN ADDITION TO THE CHANCE OF SEVERE WEATHER...MUCH OF THE EASTERN NEBRASKA AND SOUTHWEST IOWA AHEAD OF THE FRONT WILL CONTINUE TO BAKE IN VERY HOT TEMPERATURES AND HUMIDITY THIS AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT FOR THESE AREAS WHERE HEAT INDICES WILL RISE INTO THE 105 TO 115 DEGREE RANGE. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
The Sioux Falls radar (KFSD), 143 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309203.